Alert archive / Texas / Freeze Watches in 2016
Freeze Watch 3, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this freeze watch at Dec 6, 2016, 2:11 PM CST for 6 counties in Texas. It took effect at Dec 8, 2016, 3:00 AM CST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Dec 6, 2016, 2:11 PM CST (20:11 UTC)
- In effect from
- Dec 8, 2016, 3:00 AM CST
- Expired
- Dec 7, 2016, 4:11 AM CST
- In force
- Issued by
- NWS Midland/Odessa, TX
Counties Ector County, TX, Glasscock County, TX, Howard County, TX, Midland County, TX, Mitchell County, TX, Scurry County, TX
The radar
The Midland/Odessa radar (KMAF), 64 km from the middle of the area, began a volume at 20:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this freeze watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this freeze watch went out at Dec 6, 10:54 AM CST, 3 hours 17 minutes earlier.
Area forecast discussion, Dec 6, 10:54 AM CST, 3 hours 17 minutes before
Area Forecast Discussion National Weather Service Midland/Odessa TX 1054 AM CST Tue Dec 6 2016 .DISCUSSION... The latest Aviation Discussion is below. && .AVIATION... VFR conditions will prevail at all area terminals through tonight, except KMAF and KINK where MVFR, if not IFR, ceilings will set in between 07/06Z and 07/09Z. Expect the lower ceilings to mix out by 07/15Z to 07/17Z. && .PREV DISCUSSION... /issued 430 AM CST Tue Dec 6 2016/ WV imagery shows zonal flow aloft over West Texas and Southeast New Mexico, as an upper-lvl trough moves thru the MS Valley. At the sfc, a cold front is moving thru the area, w/fropa thru KMAF by 10Z. This front will take temps well blo normal this afternoon, but a quick rebound to above-normal is anticipated Wednesday as winds veer around to return flow, and then take on a westerly component during the afternoon for a little downslope warming action. Unfortunately, this will be short-lived, as a much stronger arctic front plows into the region, w/fropa at KMAF around 04Z Thu, bringing the coldest temps this fall to the region. Biggest concerns this forecast will be possible precipitation developing along the I-10 corridor as models bring in a mid-lvl trough from the west. Combined w/weak isentropic upglide, a mix of precip could develop along and behind the front. This looks to be a short event, but may make travel hazardous on I-10 late Wednesday night/Thursday. Precip type is, natch, the main challenge. The NAM suggests the column will not be saturated deep enough for SN, and calls for a FZRA scenario, whereas the GFS is much more moist, favoring SN, especially in the east. Staying pessimistic, we've opted for FZRA in the west, and FZRA or SN in the east, mainly late Wed night into Thu morning, w/FZRA continuing in the mtns Thu afternoon. QPFs should remain light, but we'll re-issue an SPS highliting these concerns. Frontal gap winds will be on the rise at KGDP Wed night, but there are some model disagreements as to how strong. for now, we'll just mention this in the HWO. Temps Thursday should hover around freezing most locations, and then slowly warm to normal by Saturday afternoon under NW flow aloft.A dry pattern then ensues under zonal flow aloft into the extended, w/temps remaining above-normal thru the extended. && .PRELIMINARY POINT TEMPS/POPS... Big Spring 49 38 61 28 / 0 0 0 10 Carlsbad 55 37 61 30 / 0 0 0 10 Dryden 63 41 65 38 / 0 0 0 10 Fort Stockton 58 44 66 31 / 0 0 0 20 Guadalupe Pass 53 41 53 27 / 0 0 0 10 Hobbs 45 33 58 24 / 0 0 0 0 Marfa 61 34 61 30 / 0 0 0 20 Midland Intl Airport 49 38 64 29 / 0 0 0 10 Odessa 51 39 64 29 / 0 0 0 10 Wink 53 37 66 30 / 0 0 0 10 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...None. TX...None. &&
Hazardous weather outlook, Dec 6, 1:54 PM CST, 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 154 PM CST TUE DEC 6 2016 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-072000- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 154 PM CST TUE DEC 6 2016 /1254 PM MST TUE DEC 6 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WESTERN TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY VERY COLD ARCTIC AIR WILL MOVE INTO SOUTHEASTERN NEW MEXICO AND THE NORTHERN PERMIAN BASIN WEDNESDAY EVENING, THEN PUSH SOUTH THROUGH THE RIO GRANDE RIVER BY THURSDAY MORNING. THERE IS A CHANCE OF FREEZING RAIN, SLEET AND SNOW FOR MUCH OF THE FORECAST AREA WEDNESDAY NIGHT AND THURSDAY MORNING. AT THIS TIME, IT APPEARS ACCUMULATIONS WILL BE FAIRLY LIGHT. HOWEVER, HAZARDOUS TRAVEL CONDITIONS COULD STILL MATERIALIZE. WIDESPREAD HARD FREEZES ARE POSSIBLE BOTH THURSDAY AND FRIDAY MORNING. LASTLY, STRONG WINDS COULD OCCUR THROUGH GUADALUPE PASS WEDNESDAY NIGHT AND THURSDAY MORNING. A HIGH WIND WATCH IS NOW IN EFFECT FOR GUADALUPE PASS FOR THESE TIME FRAMES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 6, 2:11 PM CST | High Wind Watch | MAF | 14 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.